Alert archive / New York / Flash Flood Warnings in 2025

Flash Flood Warning 40, NWS Binghamton, NY

June 22, 2025Broome County, Tioga County, New York; Susquehanna County, Wayne County, Pennsylvania

NWS Binghamton, NY issued this flash flood warning at Jun 22, 2025, 9:12 AM EDT for Broome County, Tioga County, New York; Susquehanna County, Wayne County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2025, 9:12 AM EDT (13:12 UTC)
Expired
Jun 22, 2025, 12:09 PM EDT
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

Counties Broome County, NY, Tioga County, NY, Susquehanna County, PA, Wayne County, PA

The radar

The Binghamton radar (KBGM), 31 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 1.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2025-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2025-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 413 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-374 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
413 m²/s²
0-3 km storm-relative helicity
388 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 8:49 AM EDT, 23 minutes earlier.

Area forecast discussion, Jun 22, 8:49 AM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
849 AM EDT Sun Jun 22 2025

.SYNOPSIS...
Strong to severe storms with torrential rainfall will continue
this morning across east central NY and far northeast PA. The
first true taste of summer arrives today and into next week with
day time highs rising into the 90s and increasing humidity levels.

&&

.NEAR TERM /THROUGH MONDAY/...

845 AM Update...

An enhanced low level jet is combining with a stalling frontal
boundary and high levels of MUCAPE/PWATs to create an area of
heavy training thunderstorms over east-central NY and far NE PA
this morning. MUCAPE values between 2000-3000 J/kg are
supporting widespread thunderstorm development. These storms can
produce gusty winds, hail and torrential downpours. PWATs are
approaching 2" across Central NY, along with impressive 850mb
moisture transport vectors. We have received reports of 3-4
inches of rain so far across Chenango county, with 2-3.5 inches
across surrounding locations/counties. This is causing
significant flash-floding/flooding in these areas. Please heed
the latest warnings! CAMs show this area of training convection
drifting SW ward into the late morning and early afternoon, then
stalling and eventually dissipating by mid to late afternoon
hours. Additional storms could also develop as instability
increases along and SW of the front.

100 AM Update..

The MCS continues to evolve north of the area, starting to bow
and move southward. Contrary to guidance, where half of
solutions favor a more eastward track, as well as the upper
level ridge that was attempting to keep this MCS on an eastward
track, it seems that strong to severe storms can be expected
for areas mainly east of I-81, but very well could extend into
all of Central NY. The biggest threat overnight will be strong
to damaging winds. These storms will likely taper off getting
closer to the NY-PA state border.

For tomorrow, elevated CAPE values will be drastically
increasing late tonight into early Sunday morning, and
eventually becoming surface based. By 5 AM this morning,
guidance shows MUCAPE of up to 2500 J/kg coming into the NW half
of our CWA, and by 8 AM that increases to 3500 J/kg as mid
level lapse rates approach 8 C/km in the EML environment. If
any storms can get going in this environment they could have
extremely high storm tops, reaching 50k ft or higher. DCAPE
values also reach 850 J/kg, so despite a minor low level stable
layer, if the winds can break through this, storms could
certainly produce isolated damaging winds as well.

Heading into late morning and the afternoon it is looking hot
and muggy with 500 mb heights getting up near 598 dm which is
anomalously high. Dry air above the mixed layer may help limit
dew points to the upper 60s and low 70s but if dry air does not
mix in or evapotranspiration is able to keep up with mixing, dew
points may be in the low to mid 70s. Highs today push into the
upper 80s to mid 90s so widespread head indices of 100+ are
likely. Limiting factors to the heat is that forecast soundings
do have weak capping. In previous similar set ups with very
strong ridging and high heat and humidity, showers and
thunderstorms were able to form in the late morning and early
afternoon and that ended up dropping temperatures before they
were able to get as warm as forecast so that could occur again.

Heat Advisories continue, and we will see peak heat indices
between about 95 to 104 degrees late this afternoon. There
seems to be no need to upgrade any zones to extreme heat
warnings for Sunday at this time...especially due to the
uncertainty with clouds and pop up showers and storms mentioned
above.

Monday will be hotter, with the strong ridge building overhead,
and heat indices up to 104 expected. Heat Advisories will
continue going into the Short Term Discussion.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
130 AM Update...

Strong ridging remains in place for the short term with 500 mb
heights up around 595 t0 598 dm. With the jet stream back to the
north and weaker flow over our region along with a stout
subsidence inversion, showers and thunderstorms will have a
tough time forming in the afternoons despite plenty of heat and
humidity. Still an isolated thunderstorm cant be ruled out
Tuesday afternoon as there is still 2000 to 3000 J/kg of CAPE.
Mountains and terrain could provide just enough lift to break
through the strong capping but confidence was too low at this
time to add chances of precip to the Catskills or Poconos on
Tuesday. Wednesday will have the ridge slowly beginning to
flatten with weaker capping. There is a better chance at
afternoon thunderstorms, especially for the Southern Tier and
northward as the northern edge of the ridge shifts back south.

Day time highs Tuesday will likely push into the mid to upper
90s with dew points in the upper 60s to low 70s. Dry air in the
subsidence inversion may mix in so that could help lower dew
points a bit in the afternoon but it will still be very hot.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
130 AM Update...

The long term is looking fairly active as the ridge flattens
out and we end up on the north edge of the ridge through the end
of the week.  This will put us into the "Ring of Fire" with
frequent shortwaves and convective complexes moving through.
Chances of precipitation were kept high, especially in the
afternoons and evenings when there is plenty of CAPE. As of now
forecast soundings and ensembles dont show great probability of
shear greater than 30 knots along with greater than 1000 J/kg of
SBCAPE but still ensemble means for 0-6 km shear are around 15
to 25 which is good enough for a stronger storm or two each
afternoon. Precipitable water values Thursday onward are high
and reside over 1.5 inches Thursday through Saturday so flash
flooding will be a concern.

&&

.AVIATION /13Z SUNDAY THROUGH THURSDAY/...
630 AM Update...

VFR TAFs are expected most of the time at all terminals over
the next 24 hours, except for a few hours between 15Z and 21Z
where MVFR ceilings could move in. There are also chances that
KITH and KBGM see a rogue thunderstorm mainly Sunday during the
day, but confidence was too low to include in the TAF package.

Surface winds will be mainly west to southwest 5 to 10 knots
gusting toward 20 knots through the period.

Outlook...

Sunday night...VFR.

Monday thru Tuesday...High pressure with VFR expected.

Wednesday and Thursday....Chances for scattered showers and
thunderstorms around with associated restrictions.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT Wednesday for
     PAZ038>040-043-044-047-048-072.
NY...Heat Advisory from noon today to 8 PM EDT Wednesday for NYZ009-
     015>018-022>025-036-037-044>046-055>057-062.

&&

SYNOPSIS...KL
NEAR TERM...KL/MJM
SHORT TERM...AJG
LONG TERM...AJG
AVIATION...KL
Hazardous weather outlook, Jun 22, 5:16 AM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
516 AM EDT Sun Jun 22 2025

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-230930-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
516 AM EDT Sun Jun 22 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

There is a Slight risk for severe storms today. Storms could produce
strong to damaging winds and some hail. Confidence remains low on
the exact locations where storms could develop.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Heat index values in the upper 90s to low 100s are forecast with
little relief at night due to elevated humidity. Monitor the
forecast for details in coming days on this potential for a
significant heat wave.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS.

In the hours before

Local storm report, Jun 22, 8:14 AM EDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
814 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 AM     Tstm Wnd Dmg     1 ENE Unadilla          42.33N 75.29W
06/22/2025                   Delaware           NY   Dept of Highways

            Multiple trees and wires down on NY 357,
            closed all lanes. Info from NY 511.

&&

AJG
Local storm report, Jun 22, 8:18 AM EDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
818 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Flash Flood      2 ENE East Freetown     42.56N 75.93W
06/22/2025                   Cortland           NY   911 Call Center

            Water over roadway with debris at
            Knickerbocker Road.

&&

BJG
Local storm report, Jun 22, 8:36 AM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
836 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     Tstm Wnd Dmg     Westmoreland            43.12N 75.42W
06/22/2025                   Oneida             NY   Trained Spotter

            At least 17 trees down in a yard. Time
            estimated from radar.

&&

BJG
Local storm report, Jun 22, 8:43 AM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
843 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 AM     Tstm Wnd Dmg     3 WNW Stokes Corner     43.32N 75.53W
06/22/2025                   Oneida             NY   Public

            Many trees down along Sulphur Springs Road.
            Road completely blocked. Time estimated from
            radar.

&&

BJG
Local storm report, Jun 22, 8:44 AM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
844 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Rain             Plymouth                42.62N 75.60W
06/22/2025  M3.13 Inch       Chenango           NY   Trained Spotter

&&

BJG
Local storm report, Jun 22, 8:45 AM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
845 AM EDT Sun Jun 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     Rain             Sidney Center           42.28N 75.25W
06/22/2025  M2.49 Inch       Delaware           NY   Trained Spotter

&&

BJG

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 2:50 AM EDTSpecial Weather StatementBGMOneida40 min
Jun 22, 3:14 AM EDTSevere Thunderstorm WarningBGMOneida61 min
Jun 22, 3:46 AM EDTSevere Thunderstorm WarningBGMMadison, Oneida, Onondaga29 min
Jun 22, 3:54 AM EDTTornado WarningBGMMadison, Oneida36 min
Jun 22, 4:13 AM EDTSevere Thunderstorm Warning Considerable damage threatBGMChenango, Madison, Oneida, Onondaga, Otsego62 min
Jun 22, 4:14 AM EDTTornado WarningBGMMadison, Oneida, Otsego31 min
Jun 22, 4:25 AM EDTFlash Flood WarningBGMOneida3 hr
Jun 22, 4:41 AM EDTFlash Flood WarningBGMMadison, Oneida5 hr
Jun 22, 5:07 AM EDTFlash Flood WarningBGMChenango, Madison, Oneida, Otsego5 hr
Jun 22, 5:10 AM EDTSevere Thunderstorm WarningBGMChenango, Cortland, Delaware, Otsego65 min
Jun 22, 5:31 AM EDTFlash Flood WarningBGMOneida3 hr
Jun 22, 5:57 AM EDTFlash Flood WarningBGMChenango, Delaware, Otsego5 hr
Jun 22, 5:58 AM EDTSevere Thunderstorm WarningBGMBroome, Delaware, Sullivan47 min
Jun 22, 6:18 AM EDTFlash Flood WarningBGMOneida3 hr
Jun 22, 7:35 AM EDTFlash Flood WarningBGMDelaware3 hr
Jun 22, 7:39 AM EDTFlash Flood WarningBGMChenango, Cortland, Madison, Onondaga3 hr
Jun 22, 7:46 AM EDTFlash Flood WarningBGMBroome, Chenango, Delaware, Otsego3 hr
Jun 22, 8:07 AM EDTRiver Flood WarningBGMChenango33 hr
Jun 22, 8:16 AM EDTFlash Flood WarningBGMBroome, Delaware3 hr
Jun 22, 8:49 AM EDTFlash Flood Warning EmergencyCatastrophic damage threatBGMChenango6 hr
Jun 22, 9:11 AM EDTAreal Flood WarningBGMChenango4 hr
Jun 22, 10:58 AM EDTAreal Flood WarningBGMDelaware4 hr
Jun 22, 11:03 AM EDTRiver Flood WarningBGMChenango25 hr
Jun 22, 11:03 AM EDTRiver Flood WarningBGMCortland4 hr
Jun 22, 11:57 AM EDTAreal Flood WarningBGMBroome, Delaware108 min
Jun 22, 12:05 PM EDTRiver Flood WarningBGMMadison, Oneida12 hr
Jun 22, 12:25 PM EDTRiver Flood WarningBGMCortland3 hr
Jun 22, 3:06 PM EDTHeat AdvisoryBGMBroome, Chemung, Onondaga, Schuyler, Tioga, Tompkins3 days
Jun 22, 3:06 PM EDTExtreme Heat WarningBGMBroome, Chemung, Onondaga, Schuyler, Tioga, Tompkins29 hr
Jun 22, 11:09 AM EDTFlash Flood WarningBGMLackawanna, Susquehanna, Wyoming3 hr

Nearby

Flash Flood Warnings in New York, 2025Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.